Florida, 2006Damaging Wind in Florida, May 27, 2006
May 27, 2006 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 27, 2:29 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, May 27, 2:29 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT SAT MAY 27 2006
.SYNOPSIS...
STRONG UPPER TROPOSPHERIC RIDGING IS OCCURRING OVER THE
SOUTHEAST...AND THE ASSOCIATED DRY MID-UPPER TROPOSPHERE HAS BEEN
INHIBITING MOIST DEEP CONVECTION ACROSS THE FORECAST AREA. AT THE
SURFACE...A LOW PRESSURE SYSTEM IS LOCATED ALONG THE PIEDMONT AND
A HIGH PRESSURE RIDGE IS ORIENTED EAST TO WEST ACROSS CENTRAL
FLORIDA AND THE GULF.
&&
.SHORT TERM...
(TONIGHT-TUESDAY) THE UPPER LEVEL RIDGE WILL REMAIN OVER THE
EASTERN U.S. THROUGH THE PERIOD...WHICH MEANS WARM TEMPERATURES
AND A LACK OF UPWARD VERTICAL MOTION (ON THE SYNOPTIC SCALE). AS
THE AFOREMENTIONED SURFACE TROUGH MOVES INTO OUR FORECAST AREA
FROM THE NORTHEAST SUNDAY AND MONDAY...THERE WILL BE AN INCREASE
IN DEEP LAYER MOISTURE. HOWEVER...THE 12 UTC NAM AND GFS MOS HAVE
REALLY BACKED OFF THEIR POP FORECAST COMPARED TO EARLIER RUNS.
THIS IS PROBABLY DUE TO A LACK OF LARGE SCALE FORCING. THUS THE
FORCING WILL BE HAVE TO COME FROM SEA BREEZE FRONTS...OUTFLOW
BOUNDARIES...AND /OR THE WEAK CONVERGENCE ZONE ALONG THE SURFACE
TROUGH. ON TUESDAY THE MODELS BRING MUCH DRIER AIR INTO THE REGION
FROM THE EAST...SO THE POP WILL BE 10 PERCENT OR LESS AND THE
AFTERNOON TEMPERATURES WILL BE ABOVE AVERAGE.
.LONG TERM...
(WEDNESDAY-FRIDAY) THERE WILL BE CHANCES FOR RAIN EACH DAY. DEEP
LAYER MOISTURE INCREASES ACROSS THE LOCAL REGION THURSDAY AND FRIDAY
AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THE GFS IS
FORECASTING THE FRONT TO PUSH THROUGH OUR AREA SATURDAY.
TEMPERATURES WILL BE ABOUT AVERAGE THROUGH THE PERIOD.
&&
.MARINE...
LOW WINDS AND SEAS WILL CONTINUE.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. A FEW SHOWERS
OR THUNDERSTORMS ARE POSSIBLE...BUT THE CHANCE IS MUCH TOO SMALL
TO INCLUDE THEIR MENTION IN THE TAFS. MVFR VISIBILITY IS EXPECTED
BY EARLY MORNING ACROSS MUCH OF THE AREA...WITH SOME PERIODS OF
IFR...MAINLY IN LOW CEILINGS. VFR CONDITIONS WILL RETURN TO THE
AIRPORTS BY MID TO LATE SUNDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 70 95 71 93 / 10 20 20 20
PANAMA CITY 74 90 74 89 / 10 20 20 20
DOTHAN 72 96 72 93 / 10 20 20 20
ALBANY 71 97 71 94 / 10 20 20 20
VALDOSTA 70 95 70 93 / 10 20 20 20
CROSS CITY 68 94 70 94 / 10 20 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
LONG TERM...BARRY/FOURNIER
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 27, 4:19 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 AM EDT SAT MAY 27 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
419 AM CDT SAT MAY 27 2006 /519 AM EDT SAT MAY 27 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...ISOLATED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...
MAINLY ALONG THE SEA BREEZE FRONT AS IT PUSHES INLAND ACROSS THE
FLORIDA PANHANDLE AND BIG BEND. THE OVERALL THREAT OF SEVERE
STORMS IS LOW...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE
POSSIBLE. ALSO...SOME AREAS OF PATCHY DENSE FOG ARE EXPECTED
EARLY THIS MORNING...AND LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FOG IS
EXPECTED TO DEVELOP EARLY SUNDAY MORNING WITH THE FOG BECOMING
DENSE IN SOME AREAS. A WEAK FRONT IS FORECAST TO APPROACH FROM
THE NORTH ON SUNDAY BRINGING AN INCREASE IN THE CHANCE FOR SHOWERS
AND THUNDERSTORMS TO THE REGION. THE FRONT WILL STALL AND THEN
WEAKEN OVER THE AREA THE FIRST PART OF NEXT WEEK. ANOTHER COLD
FRONT WILL APPROACH FROM THE WEST BY MID TO LATE WEEK KEEPING THE
CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. THE
OVERALL THREAT OF SEVERE STORMS WILL BE LOW...BUT AN ISOLATED
STRONG TO SEVERE STORM WILL BE POSSIBLE.
THERE IS A LOW RISK FOR RIP CURRENTS ON TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
BARRY
In the hours before
Special weather statement, May 27, 4:11 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT SAT MAY 27 2006
FLZ013-026-272215-
CALHOUN-LIBERTY-
511 PM EDT SAT MAY 27 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN AND LIBERTY
COUNTIES...
* UNTIL 615 PM EDT(515 PM CDT)
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF BLOUNTSTOWN. THIS STORM WAS
MOVING TO THE NORTHEAST AT 7 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
24-BLOCK
Thunderstorm Wind, Calhoun
- When
- May 27, 4:26 PM EST
- Where
- Calhoun County, 3 mi S of Blountstown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.400, -85.050
Calhoun County 911 reported a few trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Nevada, May 27, 20061 death · 1 event
- High Wind in Iowa, May 27, 2006$135,000 · 70 kt wind · 7 events
- Damaging Winds in Georgia, May 27, 2006$103,000 · 60 kt wind · 3 events
- Damaging Winds in Georgia, May 27, 2006$102,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 27, 2006$50,000 · 1.75 in hail · 6 events
- Damaging Wind in North Dakota, May 27, 2006$50,000 · 70 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2006$37,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 27, 2006$30,000 · 60 kt wind · 2 events
- Hail in Nebraska, May 27, 2006$30,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, May 27, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, May 27, 2006$16,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 27, 20062 injured · $5,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511779.